MAUDE Adverse Event Report: REFER TO SECTION H10 GALAXY G3 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 GALAXY G3 4MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLY120410
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age/date of birth, gender, weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Physical manufacturer name: (b)(4).Initial reporter - the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Physical manufacturer name: (b)(4).The product is not available for evaluation and testing; however, we will review the manufacturing and quality records as applicable per our internal procedure.These records will comprise our lots/batches history records, which were created during the manufacturing of the device.Additional information will be submitted within 30 days upon receipt.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, during a coil embolization of an aneurysm, the 4mm x 10cm galaxy g3 (gly120410/l13213) was selected for use as a framing coil and the enpower control cable (ecb000182-00/ l14493) was connected, but the green ¿system ready¿ light on the enpower dcb2 detachment control box did not illuminate.The control cable was replaced with another cable, but the same issue occurred.Therefore, the coil was replaced, and the green ¿system ready¿ light illuminated.The procedure was completed successfully without further incident or delay.No patient complications occurred as a result of the event.The complaint product was new and stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product defect/damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.The product will not be returned for evaluation.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(4).Section b5: additional information received indicated that the issue occurred during attempt to detach the coil in the patient, but it was not reported if the user performed a pre-deployment electrical check on the device.The coil was removed successfully from the patient without need for additional intervention; however, it is not known if the embolic coil appeared damaged when removed.It is unknown if the detachment control box (dcb) was changed during the reported event or if the same dcb was used to detach subsequent coils.The procedural delay was not considered clinically significant.No further information could be obtained.Initial reporter phone: (b)(6).[complaint conclusion] as reported by a healthcare professional, during a coil embolization of an aneurysm, the 4mm x 10cm galaxy g3 (gly120410/l13213) was selected for use as a framing coil and advanced to the target aneurysm; however, when the enpower control cable (ecb000182-00/ l14493) was connected, the green ¿system ready¿ light on the enpower dcb2 detachment control box did not illuminate.The control cable was replaced with another cable, but the same issue occurred.Therefore, the coil was replaced, and the green ¿system ready¿ light illuminated.The replacement coil was able to be detached.The procedure was completed successfully without further incident.No patient complications occurred as a result of the event.The procedural delay was not considered clinically significant.The complaint product was stored per labeling instructions.The procedure was conducted in accordance with the instructions for use (ifu) and a constant flush was maintained.No visible product damage was noted prior to the event.No unintended detachment was observed in the vessel or in the microcatheter.It was not reported if the user performed a pre-deployment electrical check on the device.The coil was removed successfully from the patient without need for additional intervention; however, it is not known if the embolic coil appeared damaged when removed.It is unknown if the detachment control box (dcb) was changed during the reported event or if the same dcb was used to detach subsequent coils.No further information could be obtained.The galaxy g3 coil was not returned for evaluation.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.With the limited information available and without the product return for analysis, the reported customer complaint could not be performed.Failure to detach is a known potential failure associated with the use of the device.The ifu contains several cautions relating to this situation, including instructions for troubleshooting the situation should it be encountered during use.According to the ifu: ¿verify that the microcoil delivery system is fully connected, and no faults are indicted on the dcb.If a fault exists, reseat all connections between the dpu, the dcb, and the connecting cable.If a fault still persists, replace the connecting cable.If this does not correct the error, replace the dcb.If the microcoil delivery system still continues to have a fault, retrieve the microcoil, and replace with a new microcoil system.If the system is free of faults, depress the detach button on the blue enpower dcb, the black dcb or the enpower control cable.The detach cycle light next to the button will illuminate and an intermittent tone will sound for the duration of the detachment cycle.If the light and audible tone do not activate, replace the dcb.¿ assignment of root cause for the event remains speculative and inconclusive, based on the minimal information provided and without the return of the complaint device; however, it is possible that procedural and handling factors may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since neither the device history record review nor the information available for review suggests that there is a manufacturing or design issue, no corrective actions will be taken at this time.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.
 
Additional Manufacturer Narrative
Product complaint #
=
>(b)(4).The purpose of this mdr submission is to report the results of the device history record review.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.No non-conformances related to the reported complaint condition were identified.Additional information will be submitted within 30 days of receipt.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
GALAXY G3 4MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key8387261
Report Number3008114965-2019-00932
Device Sequence Number13902095
Product Code KRD
UDI-Device Identifier10886704077473
UDI-Public10886704077473
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2021
Device Catalogue NumberGLY120410
Device Lot NumberL13213
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer03/09/2019
04/02/2019
Initial Report FDA Received Date03/04/2019
Supplement Report FDA Received Date03/14/2019
04/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENPOWER DCB2000500 (DCB2)